Alert archive / Iowa / Red Flag Warnings in 2024

Red Flag Warning 9, NWS Des Moines, IA

October 16, 20245 counties in Iowa

NWS Des Moines, IA issued this red flag warning at Oct 16, 2024, 2:50 AM CDT for 5 counties in Iowa. It took effect at Oct 16, 2024, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2024, 2:50 AM CDT (07:50 UTC)
In effect from
Oct 16, 2024, 1:00 PM CDT
Expired
Oct 16, 2024, 7:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA

Counties Calhoun County, IA, Emmet County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2024-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2024-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2177 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

004 
WWUS83 KDMX 160750
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
250 AM CDT Wed Oct 16 2024

...Red Flag Warning Portions of Northwest Iowa Today...
...Fire Weather Watch Portions of Western and Northern Iowa
Thursday...

.Increasing southwest winds this afternoon and low relative
humidity will create a high fire danger for portions of the area
today. Thursday will see very high to extreme conditions with
winds gusting near 40 mph along with rather low relative humidity
values during the afternoon hours. The greatest fire danger will
be in areas of dry vegetation and cropland where harvest has yet
to be completed. 

IAZ004-015-023-033-034-161600-
/O.NEW.KDMX.FW.W.0009.241016T1800Z-241017T0000Z/
/O.NEW.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/
Emmet-Palo Alto-Pocahontas-Sac-Calhoun-
250 AM CDT Wed Oct 16 2024

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR VERY HIGH FIRE DANGER FOR PORTIONS OF
NORTHWEST IOWA... 

...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING 
THROUGH THURSDAY EVENING FOR VERY HIGH FIRE DANGER FOR PORTIONS OF
WESTERN AND NORTHERN IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 7 PM CDT
this evening. a Fire Weather Watch has also been issued. This
Fire Weather Watch is in effect from late Thursday morning 
through Thursday evening. 

* AFFECTED AREA...Portions of Northwest Iowa

* WIND...Southwest winds 15 to 22 mph

* HUMIDITY...As low as 20 to 25%

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

IAZ005-024-035-044>046-057-058-070-071-081-092-161600-
/O.NEW.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/
Kossuth-Humboldt-Webster-Crawford-Carroll-Greene-Audubon-Guthrie-
Cass-Adair-Adams-Taylor-
250 AM CDT Wed Oct 16 2024

...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING 
THROUGH THURSDAY EVENING FOR VERY HIGH FIRE DANGER FOR PORTIONS OF
WESTERN AND NORTHERN IOWA... 

The National Weather Service in Des Moines has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday evening. 

* AFFECTED AREA...Portions of Western and Northern Iowa. 

* WIND...South Southwest 25 to 40 mph

* HUMIDITY...As low as 20 to 25%

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


For more information from the National Weather Service visit https://weather.gov/desmoines
3 follow-up statements
138 
WWUS83 KDMX 161630
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
1130 AM CDT Wed Oct 16 2024

...Red Flag Warning for Portions of Northwest Iowa Today... 
...Fire Weather Watch Portions of Western and Northern Iowa 
Thursday...

.Southwest winds will continue to increase this afternoon and
these winds combined with low relative humidity will create a 
high to extreme fire danger for parts of northwest Iowa. Thursday
will have very high to extreme conditions with winds gusting near
40 mph along with rather low relative humidity values during the 
afternoon hours. The greatest fire danger will be in areas of dry 
vegetation and cropland where harvest has yet to be completed.

IAZ004-015-023-033-034-170030-
/O.CON.KDMX.FW.W.0009.241016T1800Z-241017T0000Z/
/O.CON.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/
Emmet-Palo Alto-Pocahontas-Sac-Calhoun-
1130 AM CDT Wed Oct 16 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR VERY HIGH FIRE DANGER FOR PORTIONS OF NORTHWEST IOWA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR VERY HIGH FIRE DANGER FOR PORTIONS
OF NORTHWEST IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 7 PM CDT
this evening. a Fire Weather Watch has also been issued. This
Fire Weather Watch is in effect from late Thursday morning
through Thursday evening.

* AFFECTED AREA...Portions of Northwest Iowa

* WIND...Southwest winds 15 to 25 mph

* HUMIDITY...As low as 20 to 25%

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

IAZ005-024-035-044>046-057-058-070-071-081-092-170030-
/O.CON.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/
Kossuth-Humboldt-Webster-Crawford-Carroll-Greene-Audubon-Guthrie-
Cass-Adair-Adams-Taylor-
1130 AM CDT Wed Oct 16 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR VERY HIGH FIRE DANGER FOR PORTIONS
OF WESTERN AND NORTHERN IOWA...

* AFFECTED AREA...Portions of Western and Northern Iowa.

* WIND...South Southwest 25 to 40 mph

* HUMIDITY...As low as 20 to 25%

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


For more information from the National Weather Service visit https://weather.gov/desmoines
700 
WWUS83 KDMX 162003
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
Issued by National Weather Service Omaha/Valley NE
303 PM CDT Wed Oct 16 2024

...Red Flag Warning for Portions of Northwest Iowa Today... 
...Red Flag Warning for Central and Western Iowa Thursday...
...Fire Weather Watch for Eastern Iowa Thursday...

.Southwest winds will continue to increase this afternoon and
these winds combined with low relative humidity will create extreme
fire danger for parts of northwest Iowa. Thursday will have very 
high to extreme fire danger conditions with winds gusting 35 to 45
mph west and north of the Des Moines metro, and 25 to 35 mph to
the south and east. Relative humidity values during the afternoon
hours will be quite low, ranging from 15 to 25 percent. The 
greatest fire danger will be in areas of dry vegetation and 
cropland where harvest has yet to be completed.

IAZ004-015-023-033-034-171200-
/O.UPG.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/
/O.NEW.KDMX.FW.W.0010.241017T1600Z-241018T0000Z/
/O.CON.KDMX.FW.W.0009.000000T0000Z-241017T0000Z/
Emmet-Palo Alto-Pocahontas-Sac-Calhoun-
303 PM CDT Wed Oct 16 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR NORTHWEST IOWA... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY FOR
CENTRAL AND WESTERN IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM CDT Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Portions of Northwest Iowa.

* WIND...Southwest winds 15 to 25 mph with gusts to 30 mph.

* HUMIDITY...As low as 20 to 25%

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ005-024-035-044>046-057-058-070-071-081-092-171200-
/O.UPG.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/
/O.NEW.KDMX.FW.W.0010.241017T1600Z-241018T0000Z/
Kossuth-Humboldt-Webster-Crawford-Carroll-Greene-Audubon-Guthrie-
Cass-Adair-Adams-Taylor-
303 PM CDT Wed Oct 16 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY FOR
CENTRAL AND WESTERN IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM CDT Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Central and Western Iowa.

* WIND...South Southwest 25 to 35 mph with gusts to 45 mph. The
  strongest winds will be north and west of the Des Moines metro.

* HUMIDITY...As low as 20 to 25%

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ006-007-016-017-025>028-036>039-047>049-059>061-072>074-
082>084-093>095-171200-
/O.NEW.KDMX.FW.W.0010.241017T1600Z-241018T0000Z/
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Dallas-
Polk-Jasper-Madison-Warren-Marion-Union-Clarke-Lucas-Ringgold-
Decatur-Wayne-
303 PM CDT Wed Oct 16 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY FOR
CENTRAL AND WESTERN IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM CDT Thursday. 

* AFFECTED AREA...Central and Western Iowa.

* WIND...South Southwest 20 to 30 mph with gusts to 40 mph. The 
  strongest winds will be north and west of the Des Moines metro.

* HUMIDITY...As low as 17 to 25%

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ050-062-075-085-086-096-097-171200-
/O.NEW.KDMX.FW.A.0006.241017T1600Z-241018T0000Z/
Tama-Poweshiek-Mahaska-Monroe-Wapello-Appanoose-Davis-
303 PM CDT Wed Oct 16 2024

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR PORTIONS OF EASTERN IOWA...

The National Weather Service in Des Moines has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday evening. 

* AFFECTED AREA...Portions of Eastern Iowa.

* WIND...South at 15 to 25 mph with gusts to 30 mph.

* HUMIDITY...As low as 16 to 23 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


For more information from the National Weather Service visit 
https://weather.gov/desmoines
343 
WWUS83 KDMX 170014
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
714 PM CDT Wed Oct 16 2024

...Red Flag Warning for Central and Western Iowa Thursday... 
...Fire Weather Watch for Eastern Iowa Thursday...

.Conditions have improved this evening with decreasing winds and 
increasing humidity, therefore the Red Flag Warning for today has
been allowed to expire.

Thursday will have very high to extreme fire danger conditions 
with winds gusting 35 to 45 mph west and north of the Des Moines 
metro, and 25 to 35 mph to the south and east. Relative humidity 
values during the afternoon hours will be quite low, ranging from 
15 to 25 percent. The greatest fire danger will be in areas of dry
vegetation and cropland where harvest has yet to be completed.

IAZ004-015-023-033-034-170815-
/O.EXP.KDMX.FW.W.0009.000000T0000Z-241017T0000Z/
/O.CON.KDMX.FW.W.0010.241017T1600Z-241018T0000Z/
Emmet-Palo Alto-Pocahontas-Sac-Calhoun-
714 PM CDT Wed Oct 16 2024

...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR NORTHWEST IOWA...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY FOR
CENTRAL AND WESTERN IOWA...

* AFFECTED AREA...Portions of Northwest Iowa.

* WIND...Southwest winds 15 to 25 mph with gusts to 30 mph.

* HUMIDITY...As low as 20 to 25%

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ005>007-016-017-024>028-035>039-044>049-057>061-070>074-
081>084-092>095-170815-
/O.CON.KDMX.FW.W.0010.241017T1600Z-241018T0000Z/
Kossuth-Winnebago-Worth-Hancock-Cerro Gordo-Humboldt-Wright-
Franklin-Butler-Bremer-Webster-Hamilton-Hardin-Grundy-Black Hawk-
Crawford-Carroll-Greene-Boone-Story-Marshall-Audubon-Guthrie-
Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-Marion-Adams-Union-
Clarke-Lucas-Taylor-Ringgold-Decatur-Wayne-
714 PM CDT Wed Oct 16 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
THURSDAY FOR CENTRAL AND WESTERN IOWA...

* AFFECTED AREA...Central and Western Iowa.

* WIND...South Southwest 25 to 35 mph with gusts to 45 mph. The 
  strongest winds will be north and west of the Des Moines 
  metro.

* HUMIDITY...As low as 20 to 25%

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ050-062-075-085-086-096-097-170815-
/O.CON.KDMX.FW.A.0006.241017T1600Z-241018T0000Z/
Tama-Poweshiek-Mahaska-Monroe-Wapello-Appanoose-Davis-
714 PM CDT Wed Oct 16 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR PORTIONS OF EASTERN IOWA...

* AFFECTED AREA...Portions of Eastern Iowa.

* WIND...South at 15 to 25 mph with gusts to 30 mph.

* HUMIDITY...As low as 16 to 23 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


For more information from the National Weather Service visit 
https://weather.gov/desmoines

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Oct 15, 10:27 PM CDT, 4 hours 23 minutes earlier. Its key messages:

  • Cool temps tonight with Freeze Warning for much of central & southern Iowa
  • Varied degrees of above normal temperatures Thu-Tue
  • Elevated-critical fire weather conditions anticipated Thursday
Area forecast discussion, Oct 15, 10:27 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1027 PM CDT Tue Oct 15 2024

 ...Updated for the 06z Aviation Discussion...

.KEY MESSAGES...

- Cool temps tonight with Freeze Warning for much of central &
  southern Iowa

- Varied degrees of above normal temperatures Thu-Tue

- Elevated-critical fire weather conditions anticipated
  Thursday

&&

.DISCUSSION...
Issued at 252 PM CDT Tue Oct 15 2024

Recent lingering effects from the broad central/eastern CONUS
long wave trough will give way tonight with the last noted PV
anomaly of this cycle advancing from the Mid MS Valley into an
eventual Carolinas closed low. This will transition into a few
days of upper ridging influence leading to moderating
temperatures. There will be one more cool night however as
anomalously strong surface high pressure and dry airmass enters
IA overnight. Both MSLP and precipitable water values are in the
last few highest and lowest climatological percentiles
respectively. Although weak low level warm advection does return
to the northwest third approaching daybreak, clear skies, light
winds, and the dry airmass will lead to favorable radiational
cooling conditions over much of the area. Thus have dropped mins
toward the lowest end of the guidance spectrum, which results
in below freezing temperatures across nearly the entire forecast
area. Diurnal spreads ~25F were common yesterday north behind
the departing lobe of mid clouds, and similar drops if not more
should occur again into Wed morning with better radiational
cooling conditions. This should result in sub-freezing temps
across nearly all the forecast area, with the possibly exception
of the immediate DSM metro heat island. Thus the Freeze Warning
remains in effect for areas outside of those that dropped into
the 25-31F range early this morning, where the growing season
has already ended and frost/freeze headlines ceased.

Temperatures should rebound back to more seasonal levels
Wednesday with our attention turning toward warmer temperatures
and gusty S-SW winds by Thursday. Deterministic NBM wind gusts
suggest as high as 35-45 mph over northern sections, which is
corroborated by examination of GFS Bufkit mixing algorithms and
EC ensemble wind gusts. With these winds, drying fuels/grasses,
highs in the upper 60s-low 70s, mixing pushing dewpoints down in
an already dry airmass (mins ~30F), and resultant relative
humidities approaching 20% in spots, fire weather conditions
will reach elevated-critical levels with worst case 90% cured/Ag
GFDI values in the Very High-Extreme category. Fire weather
headlines are certainly possible on the coming forecast cycles.
Similar but less extreme conditions are still expected Friday as
well.

A slow moving, high amplitude pattern will remain in place into
early next week with a Four Corners closed upper low and
eastern CONUS ridging. The SW upper low should eventually open
up some, and start a slow progression into the central Plains
Monday into Tuesday. Confidence in timing is low however,
leading to a questionable return timing regarding precipitation.
While the deterministic 12Z EC solutions suggests a slower
upper low progression, the deterministic GFS, EPS & GEFS
ensemble data, and other AI/ML guidance suggests the more
open/faster solutions are preferred. This is against what
typically occurs for closed low evolutions however, so
confidence is low and low NBM PoPs (<30% measurable precip) seem
reasonable until confidence increases. Regardless of the
eventual timing, moisture return would be limited keeping our
main weather messaging into warm and fairly dry from Thu into
next week.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1027 PM CDT Tue Oct 15 2024

VFR conditions are expected across the terminals through the
period, with mainly clear skies outside of some high clouds at
times Wednesday. Otherwise winds will gradually shift SW throguh
the day, turning breezy by late morning through the afternoon
gusting to 15-20 knots. Isolated LLWS over KFOD and KMCW is
possible at the end of the period, gradually becoming widespread
beyond 06z Thursday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM CDT Wednesday for IAZ027-028-037>039-
044>050-057>062-070>075-081>086-092>097.

&&

DISCUSSION...Small
AVIATION...Bury
Hazardous weather outlook, Oct 15, 2:39 PM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
239 PM CDT Tue Oct 15 2024

IAZ027-028-037>039-044>050-057>062-070>075-081>086-092>097-161945-
Butler-Bremer-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
239 PM CDT Tue Oct 15 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

A Freeze Warning is in effect for the area overnight into
Wednesday morning. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Dry conditions with gusty winds on Thursday and Friday may lead to
high fire danger on both days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ004>007-015>017-023>026-033>036-161945-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
239 PM CDT Tue Oct 15 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Dry conditions with gusty winds on Thursday and Friday may lead to
high fire danger on both days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Dodson

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 2:50 AM CDTFire Weather WatchDMXAdair, Adams, Audubon, Calhoun, Carroll, Cass and 11 more12 hr
Oct 16, 3:03 PM CDTFire Weather WatchDMXAppanoose, Davis, Mahaska, Monroe, Poweshiek, Tama and 1 more12 hr
Oct 16, 3:03 PM CDTRed Flag WarningDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more28 hr

Nearby

Red Flag Warnings in Iowa, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.